MathOverflow is a question and answer site for professional mathematicians. Join them; it only takes a minute:

Sign up
Here's how it works:
  1. Anybody can ask a question
  2. Anybody can answer
  3. The best answers are voted up and rise to the top

We have this Mumford's theorem: Let $X$ be a Riemann surface of genus $g$, $G$ a simple Lie group. We can consider a principal stable $G$-bundles over $X$ (say $\xi$), where $rk(\xi)=r$ and $deg(\xi)=d$. For fixed $X$, $r$ , $d$, there exists a connected moduli space $M^g$ of $S$-equivalence classes of rank $r$ , degree $d$ semistable bundles over $X$, which is a complex projective variety, having dimension $r^2(g - 1) + 1$ when $g \ge 2$. (For reference look at this:, page $4$). I'm interested in stable principal $G$-bundles over $X$. So does exist a version of this theorem that says us what is the dimension of moduli space of stable $G$-bundles over $X$?

share|cite|improve this question
up vote 2 down vote accepted

Yes. The standard reference is : A. Ramanathan: Moduli for principal bundles over algebraic curves, I and II, Proc. Indian Acad. Sci. Math. Sci. 106 (1996) 301–328 and 421–449. The dimension of the moduli space is $(g-1)\dim G$ (note that the moduli space you seem to consider is that of $GL(r,\mathbb{C})$-bundles, and $GL(r,\mathbb{C})$ is not simple).

share|cite|improve this answer
But if I want that $G$ is a simple Lie group, is it true that the dimention of the moduli space is $(g-1)dim(G)$?... I think $dim_{\mathbb{C}}(G)$, right? – Oscar1778 Oct 10 '13 at 18:24
Yes, the dimension of the moduli space is $(g−1) \dim_{\mathbb{C}} G$. – abx Oct 11 '13 at 18:08

Your Answer


By posting your answer, you agree to the privacy policy and terms of service.

Not the answer you're looking for? Browse other questions tagged or ask your own question.